MAUDE Adverse Event Report: LIMACORPORATE S.P.A. METAL-BACK (TI6AL4V + POROTI) METAL-BACK SMALL-R

LIMACORPORATE S.P.A. METAL-BACK (TI6AL4V + POROTI) METAL-BACK SMALL-R
Model Number 1375.21.005
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/12/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The check of the manufacturing charts of the lot # involved (#201515919) did not show any anomaly on the 60 smr metal back glenoid manufactured with this lot #.No other complaint reported on this specific lot#.We will submit a final mdr once the investigation will be completed.
 
Event or Problem Description
On (b)(6) 2016 smr system was placed to the patient with cuff tear arthropathy.On (b)(6) 2016, post-op x-rays revealed the dislocation of the glenosphere and then, ct scans showed bone fracture and back-shift of glenoid bone.The whole construct glenosphere + metal back, well fixed one each other, had come out from the glenoid bone.According to the info reported, no fall nor heavy exercises after surgery but patient bone quality was a little fragile.It was noticed that, once received rehabilitation, the patient did fine.Revision surgery not yet performed.Surgeon's remarks: "the lower bone screw may have been too short (20 mm) and have not worked well".The event occurred in (b)(6).
 
Event or Problem Description
On (b)(6) 2016, smr system was placed to the patient with cuff tear arthropathy.On (b)(6) 2016, post-op x-rays revealed the dislocation of the glenosphere and then, ct scans showed bone fracture and back-shift of glenoid bone.The whole construct glenosphere + metal back, well fixed one each other, had come out from the glenoid bone.According to the info reported, no fall nor heavy exercises after surgery but patient bone quality was a little fragile.It was noticed that, once received rehabilitation, the patient did fine.Revision surgery not yet performed.Surgeon's remarks: "the lower bone screw may have been too short (20mm) and have not worked well".The event occurred in japan.
 
Additional Manufacturer Narrative
Investigation: the check of the manufacturing charts of the lot# involved (#: 201515919) did not show any anomaly on the 60 smr metal back glenoid manufactured with this lot#.No other complaint reported on this specific lot#.Since the medical device is still implanted in the patient's body, it was not possible to inspect the actual product.Therefore, it was determined that the medical device was manufactured by the same manufacturer with the same product number and lot number as the medical device in question.The images obtained show no obvious loosening or dislocation of the device 3 weeks after surgery.The images obtained 4 weeks after surgery show a gap between the locking screw and the glenoid cavity, and the lower screw has backed out, and it can be seen that the scapular implant, including the device, has dislocated backwards as a unit.This suggests that the problem occurred during the rehabilitation period from 3 weeks after surgery onwards.The images obtained did not show any fractures of the glenoid cavity.Generally, factors that lead to loosening or dislocation of implanted devices include "inappropriate postoperative care", "inappropriate placement of the implant", "poor bone quality", and "the influence of the patient's comorbid or primary disease".In this case, the surgeon in charge informed us that "there were no particular problems with postoperative care, but the patient's bone quality was weak".In addition, the surgeon stated that the lower screw, where backout was evident, was "undersized and less effective than when it was first placed".Based on this, we can conclude that poor bone quality and weak fixation, combined with the ineffectiveness of the re-screw compared to when it was first placed, led to the loosening and dislocation of the device due to the addition of postoperative activities including rehabilitation.Pms data: according to the relevant pms data, a total of 9 similar complaints (coupling instability between glenosphere and metal back) were reported ww, on a total of over 57500 smr reverse prosthesis implanted ww since 2002 (revision rate: (b)(6).None of these complaints was identified to be product-related.Based on the root cause analysis performed and according to the relevant pms data, no corrective actions required for this specific case.Limacorporate will continue monitoring the market to promptly detect any further similar issue.Note: this is a final mdr.Please note that the conclusions and the pms data documented here were valid at the time of closure (2016).This final report was created to address the lack of the closing mdr report.

Brand Name
METAL-BACK (TI6AL4V + POROTI) METAL-BACK SMALL-R
Common Device Name
METAL-BACK (TI6AL4V + POROTI) METAL-BACK SMALL-R
Manufacturer (Section D)
LIMACORPORATE S.P.A.
via nazionale 52
villanova di san daniele, udine 33038
IT  33038
Manufacturer (Section G)
LIMACORPORATE S.P.A.
via nazionale,52
villanova di san daniele, udine 33038
IT   33038
Manufacturer Contact
giulio puppa
via nazionale 52
villanova di san daniele, udine 33038
IT   33038
2 945511
MDR Report Key6292405
Report Number3008021110-2016-00070
Device Sequence Number16394324
Product Code KWS
UDI-Device Identifier08033390080446
UDI-Public08033390080446
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K113254
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1375.21.005
Device Lot Number201515919
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/01/2017
Supplement Report FDA Received Date10/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown